Medical Questions > Womens Health > Birth Control Forum

Strange Light Period?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I've heard before that some people (veryfew, i'm guessing) get little or no period on the pill. Is it possible to have a light period? (i'm talking just brown smudges on tampons here or there) i'm only on my 3rd inactive day so I know it could still be coming but I just figured i'd ask. Thanks!


Btw-i know I could not be pregnant b/c I took all my pills at the exact same time every day. So atleast I hope i'm not...
Did you find this post helpful?
First Helper 2ferano
|

replied August 11th, 2004
Extremely eHealthy
Well i've on the pill for 3years & I don't have periods at all.I get spotting (which is what you're having) every once in a while but I might not get it for 6months at a time.
You can probably rule out pregnancy if you've been taking your pills properly but remember the pill's only 99% effective when taken properly 100% of the time so there's always the 1% chance to remember
|
Did you find this post helpful?

replied August 11th, 2004
I think its pretty normal just to spot for your period. I usually have a fairly light period that doesn't start until the 4th day of my inactive pills. I have a friend that hardly ever gets a period at all. She just spots for a couple of hours for 2 days. So I think it's normal...
|
Did you find this post helpful?

replied August 12th, 2004
Extremely eHealthy
Yes, it is normal to have a light or no period at all on the pill. I get a very light period for about three days on the pill I am on now. It is hardly worth even having.
|
Did you find this post helpful?

replied August 18th, 2004
When Does the Period Start?
I heard that in my inactive week of not taking pills, I should get my period sometime. I also heard that I would never get my period on a saturday/sunday if I started my pills on a sunday. What does this mean? I am worried that if I don't see something before saturday, it means that I am pregnant?? This is still my first pack of pills...

Worried!
|
Did you find this post helpful?

replied August 18th, 2004
Extremely eHealthy
Well, some people just do not get their period on birth control pills. Also since this is your first month, you may just not be "normal" yet.
However, if you were having sex without a backup method, since you just started the pill, then you very well may be pregnant.
As far as that saturday/sunday thing that is just not true. Yes, that is why they have most people start on a sunday and it does work for a lot of people but not all. I usually don't even get my period until the thursday on my inactive pills and then it doesn't end until tuesday of my active pills. So for me, the sunday start ensures a weekend of a period. Kind of defeats the whole purpose of the sunday start!
|
Did you find this post helpful?

replied March 4th, 2009
So I'm on birthcontrol and I have unprotected sex with my boyfrend. I keep track of wen I startmy period and usuallyit comes 2 days before I did the month before. But this month I started the 4th and last month I got it the 4th but it's not normal it's like a dark brown. What does this mean????
|
Did you find this post helpful?

User Profile
replied March 4th, 2009
Extremely eHealthy
How long have you been on birth control?

My period was always dark brown while on birth control.

If you've been tkaing your pills correctly then you've got a very small chance for pregnancy
|
Did you find this post helpful?

replied May 27th, 2010
Is a light period a sign of something abnormal?
I have been on the pill for quite a while now (about a year and a half), and I have only missed one pill this month (which I took as soon as i remembered the following day). My boyfriend and I also use condoms each and every time we have sex.
Usually my period starts out as though i'm peeing red, however this time it's more of a light stringy spotting.
Could anyone tell me if this is normal or if it's a sign of pregnancy? Thanks!
|
Did you find this post helpful?

replied January 24th, 2011
After using birth control for 2 years can it effect your period?
I have been on birth control for two years. I started because of my horrible heavy periods and cramps. Ever since i started using BC it has helped tremendously. I still get moderated bleedly and occationaly light cramps. But around the 16th of this month (a week before im suppose to start my period) i got horrible cramps, my boobs are sensitive, i felt nauseated, dizzy, my appetite has changed, i've been fatigued, and i didnt start what i think is my period until 4 days later than i usually do. And this is the weirdest bleeding. Its light, the normal red color I only have to use one tampon a day. Are these symptoms from my birth control? or am i pregnant? Can some please let me know what they think soon? Im worried. Thanks.
|
Did you find this post helpful?

User Profile
replied February 13th, 2011
My doctor put me on the pill because of horrible period pain, but I had to stop taking it after 5 months, the side effects were a real problem for my body so the doctor told me to stop taking the pill anymore. I am 30 years old and have never taken contraceptives before; this was the first and last time; it has been now 7 months since i am no longer on the pill and my period still hasn’t come back, I have just a very light spotting which I cannot call period, please girls if any of you has experienced this, I just want my normal period to come back, it wasn’t light or heavy before being on the pill, it was normal flow, and I just want it back; since I have no period anymore, I feel headaches and very fainted with no strength in my body; I just want to know why my period stopped completely since I started the pill and why it hasn’t come back even now after 7 months from stopping taking the pill; I need an urgent response, what are these contraceptive pills doing to my body? Had I known, I would have never taken the pill from the beginning. In 4 days time I have an appointment with a gynecologist, I want an explanation from them.

Before taking the pills, I was just fine
|
Did you find this post helpful?

User Profile
replied September 25th, 2011
Progressively lighter period on Seasonale
I have been on BC for about 10 years but early last year i started using Seasonale which i got my period every 3 months. Lately, my periods have become lighter and this time around, it came 5 days after i take the inactive pills and it has been very light. Its gotten lighter each time i have gotten my period. I still had my mood swings and some cramping, but it wasn't bad. I was worried i may be pregnant but after reading some of your responses, i may just be losing my period due to the BC. As long as this is normal i think i am ok, but i wasn't sure. Thanks for all of your stories, and please reply to my post to assure me that i am normal here lol Thank you
|
Did you find this post helpful?